Alert archive / South Dakota / Wind Advisories in 2007
Wind Advisory 25, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Oct 31, 2007, 4:27 AM CDT for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Oct 31, 2007, 10:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2007, 4:27 AM CDT (09:27 UTC)
- In effect from
- Oct 31, 2007, 10:00 AM CDT
- Expired
- Oct 31, 2007, 3:28 PM CDT
- In force
- 5 hr
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1757 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 310927 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 427 AM CDT WED OCT 31 2007 ...STRONG NORTHWEST WINDS TO REDEVELOP TODAY... .DESPITE HIGH PRESSURE BUILDING INTO THE REGION...PLENTY OF SUN WILL COMBINE WITH AN UNSTABLE ATMOSPHERE TO MIX STRONG WINDS DOWN TO THE GROUND DURING THE MORNING HOURS. THESE STRONG WINDS WILL PERSIST INTO THE AFTERNOON...DIMINISHING RAPIDLY NEAR SUNSET. MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-311730- /O.NEW.KABR.WI.Y.0025.071031T1500Z-071031T2100Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 427 AM CDT WED OCT 31 2007 /327 AM MDT WED OCT 31 2007/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 4 PM CDT /3 PM MDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 4 PM CDT /3 PM MDT/ THIS AFTERNOON. GUSTY NORTHWEST WINDS OF 25 TO 40 MPH ARE EXPECTED TO REDEVELOP TODAY AND PERSIST THROUGH THE AFTERNOON HOURS. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$
2 follow-up statements
000 WWUS73 KABR 311424 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 924 AM CDT WED OCT 31 2007 ...STRONG NORTHWEST WINDS TO REDEVELOP TODAY... .STRONG NORTHWEST WINDS BEHIND A DEPARTING COLD FRONT WILL STILL BE FOUND ACROSS SECTIONS OF NORTHEAST SOUTH DAKOTA. AS THE FRONT MOVES FURTHER TO THE EAST...AND HIGH PRESSURE MOVES IN FROM THE WEST...THE WINDS WILL DIMINISH RAPIDLY BY LATE AFTERNOON. SDZ003>006-009-010-015>018-033>037-045-048-051-311530- /O.CAN.KABR.WI.Y.0025.071031T1500Z-071031T2100Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE... MILLER...MURDO...PRESHO...FORT THOMPSON 924 AM CDT WED OCT 31 2007 /824 AM MDT WED OCT 31 2007/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. WINDS ARE NOW EXPECTED TO BE BELOW ADVISORY CRITERIA...SO THE WIND ADVISORY HAS BEEN CANCELLED. NORTHWEST WINDS WILL STILL INCREASE TO 20 TO 30 MPH BY EARLY AFTERNOON. WINDS WILL DIMINISH RAPIDLY HEADING INTO LATE AFTERNOON. $$ MNZ039-046-SDZ007-008-011-019>023-312100- /O.CON.KABR.WI.Y.0025.071031T1500Z-071031T2100Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 924 AM CDT WED OCT 31 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. GUSTY NORTHWEST WINDS OF 25 TO 40 MPH ARE EXPECTED TO REDEVELOP TODAY AND PERSIST THROUGH THE AFTERNOON HOURS. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ HINTZ
000 WWUS73 KABR 312028 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 328 PM CDT WED OCT 31 2007 ...WIND ADVISORY CANCELLED... MNZ039-046-SDZ007-008-011-019>023-312130- /O.CAN.KABR.WI.Y.0025.000000T0000Z-071031T2100Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 328 PM CDT WED OCT 31 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. GUSTY NORTHWEST WINDS WILL DIMINISH QUICKLY HEADING INTO THE LATER AFTERNOON...AND ADVISORY CONDITIONS ARE NO LONGER EXPECTED. $$ HINTZ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Oct 31, 12:22 AM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Oct 31, 12:22 AM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
1222 AM CDT WED OCT 31 2007
.UPDATE...
WINDS HAVE DIMINISHED SLIGHTLY...BELOW ADVISORY CRITERIA FOR MUCH
OF THE CWA. WILL CONTINUE ADVISORY ACROSS THE SISSETON RIDGE WHERE WINDS
CONTINUE TO GUST AROUND 40MPH. WILL CONTINUE TO MONITOR THIS AREA
FOR A DROP OFF WHICH WILL LIKELY OCCUR OVER THE NEXT FEW HOURS AS
GRADIENT SLACKENS EVER SO SLIGHTLY.
&&
.PREV DISCUSSION...
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
SATELLITE...RADAR AND SURFACE OBS SHOW THE UPPER LEVEL TROUGH OUT
WEST AND SURFACE COLD FRONT BEGINNING TO AFFECT THE CWA WITH
INCREASING CLOUD COVER ALONG WITH SOME RADAR ECHOES SHOWING UP.
ALSO...WINDS WERE COMING AROUND TO THE WEST AND NORTHWEST AND
INCREASING IN THE FAR WESTERN CWA LATE THIS AFTERNOON. WILL CANCEL
RED FLAG WARNING AS TEMPERATURES WERE NOT WARMING UP A LOT AND
DONT SEE RHS FALLING TO 25 PERCENT. OTHERWISE...INDICATIONS ARE
THAT THE WINDS WILL INCREASE FROM THE NORTHWEST AND BE STRONG
ENOUGH FOR A WIND ADVISORY FOR THE CWA FOR MUCH OF THE NIGHT. WITH
GOOD PRESSURE RISES IN BEHIND COLD FRONT...STRONG CAA...GOOD
SUBSIDENCE DOWN LOW AND MODEL SOUNDINGS SHOWING THE LAPSE RATES
STAYING FAIRLY STEEP THROUGH THE NIGHT...EXPECT PLENTY OF MOMENTUM
TO MIX DOWN. ALSO...THE SURFACE PRESSURE GRADIENT REMAINS TIGHT
THROUGH THE NIGHT. OTHERWISE...MID AND HIGH LEVEL CLOUDS WILL MOVE
EAST ACROSS THE CWA TONIGHT ALONG WITH SOME HIGH BASED SCATTERED
SPRINKLES. EXPECT SUNSHINE ON WEDNESDAY WITH COOLER TEMPERATURES
ALONG WITH A DEEP MIXING LAYER. THUS...IT WILL REMAIN WINDY ON
WEDNESDAY AND MAY ALSO REQUIRE A WIND ADVISORY. THE MODELS AND
ENSEMBLES CONTINUE TO AGREE THAT NORTHWEST FLOW SHORT WAVES AND
COLD FRONTS/SURFACE TROUGHS WILL COME ACROSS THE REGION THROUGH
THURSDAY NIGHT. SURFACE HIGH PRESSURE WILL SETTLE OVER THE CWA
WEDNESDAY NIGHT AND BRING CLEAR SKIES...LIGHT WINDS AND SOME COLD
TEMPERATURES BY THURSDAY MORNING. SOUTH WINDS ON THURSDAY WILL
BRING BACK SOME WARMER AIR IN ADVANCE OF THE NEXT COLD
FRONT/TROUGH FOR LATE THURSDAY AFTERNOON AND NIGHT. THUS...WARMED
HIGHS UP FOR THURSDAY AND MAY HAVE TO INCREASE THEM EVEN MORE. THE
THURSDAY AFTERNOON/NIGHT UPPER TROUGH/SURFACE COLD FRONT WILL BE
DRIER AND SHOULD ONLY BRING SOME SCT-BKN MID AND HIGH LEVEL CLOUDS
AND NO PRECIPITATION. TEMPERATURES WILL NOT FALL QUITE SO MUCH
THURSDAY NIGHT WITH THE WINDS STAYING UP.
.LONG TERM...FRIDAY THROUGH TUESDAY.
BIGGEST CHALLENGE IN THE EXTENDED DEALS WITH COOLING TEMPERATURES
SUNDAY THROUGH TUESDAY.
CWA REMAINS IN QUICK CYCLONIC FLOW THROUGH THE PERIOD...WITH FIRST
SHOT OF ENERGY PASSING BY CWA EARLY FRIDAY. STRONG CAA TAKES PLACE
BEGINNING ON FRIDAY. AS WAVE PASSES TO THE EAST...WAA RETURNS
BRIEFLY TO THE AREA WITH A MINOR WARMUP SEEN ON SATURDAY AND AGAIN
ON SUNDAY.
BOTH GFS AND EC AREA PRETTY CLOSE IN WAVE THAT SHOOTS DOWN INTO
UPPER CONUS SUNDAY NIGHT INTO MONDAY. ATTM FRONT APPEARS TO BE
DRY...BUT VERY STRONG CAA SETS IN ON MONDAY. GFS/EC DO AGREE FOR
TUESDAY...AS EC BUILDS TROF A BIT FURTHER WESTWARD...WHILE THE GFS
REMAINS MORE PROGRESSIVE WITH FEATURE. CANADIAN AGREES WITH
PROGRESSIVE SOLN...BUT NO OVERALL EFFECT ON THE COOLISH THINKING.
BY 12Z TUESDAY 85H TEMPS FALL TO -10 C ACROSS THE NE WITH -8 C
ACROSS OUR FAR SW. DROPPED HPC TEMPS A CATEGORY FOR MONDAY/TUESDAY
TIME FRAME.
WITH QUICK MOVING FLOW SETTING UP...NO REAL CHANCE FOR MOISTURE
RECOVERY AHEAD OF SUNDAY NIGHT SYSTEM. BASED ON 85H-7H Q-VECTOR
CONVERGENCE ALONG COLD FRONT SUNDAY NIGHT...AN ISOLATED SPRINKLE
OR FLURRY IS POSSIBLE...BUT NOT WORTH THE MENTION ATTM IN THE
FORECAST.
&&
.AVIATION...
OVC VFR CIGS AOA 10K FEET WILL REMAIN OVER THE AREA THROUGH ABOUT
MIDNIGHT. AFTER THAT TIME...WILL SEE SKIES CLEAR FROM NORTHWEST TO
SOUTHWEST THROUGH THE OVERNIGHT HOURS. VSBYS WILL BE UNRESTRICTED.
GUSTY NORTHWEST WINDS IN EXCESS OF 20 MPH WILL CONTINUE ACROSS THE
CWA THROUGH THE NIGHT...WITH SOME GUSTS AS HIGH AS 35 MPH POSSIBLE.
EXPECT JUST A SLIGHT DIMINISHMENT IN THE WINDS AFTER 10Z.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY UNTIL 5 AM CDT EARLY THIS MORNING FOR CODINGTON-
DEUEL-GRANT-HAMLIN-ROBERTS.
MN...WIND ADVISORY UNTIL 5 AM CDT EARLY THIS MORNING FOR BIG STONE-
TRAVERSE.
&&
UPDATE...CONNELLY
SHORT TERM...MOHR
LONG TERM...HINTZ
AVIATION...PARKINThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 4:00 AM CDT | Red Flag Warning | ABR | 11 hr |
Nearby
Wind Advisories in South Dakota, 2007Wind Advisories in Minnesota, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.